MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H-10; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Corneal Decompensation (1790); Corneal Edema (1791); Blurred Vision (2137); Capsular Bag Tear (2639); Vitrectomy (2643); No Code Available (3191)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer® ultraviolet-absorbing posterior chamber single piece foldable intraocular lens.(b)(4).Work order search: no similar complaints were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted and removed a cc4204a collamer single piece lens, +23.5 diopter, within the same surgery.The incision was enlarged to remove the lens and a vitrectomy was performed.The lens was not exchanged for another lens.The reporter indicated the lens was torn.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
The surgeon reported for the corneal edema there was standard post-operative antibiotic and anti-inflammatory drops used.There was no post-op inflammation.Patient's current condition, as of last visit on (b)(6) 2017, not well; she is 2 months out from the surgery with persistent corneal edema and reduced visual acuity of 20/150.There was no lens or injection system returned.(b)(4).
 
Additional Manufacturer Narrative
Additional information received - the customer reported the cc4204a collamer single piece lens, was inserted and the lens optic was noted to be broken.Upon removal of the lens, the posterior capsule was torn.There was patient injury - corneal edema, blurry vision and corneal decompensation.An anterior chamber lens was implanted.The customer reported loading the iol caused a fracture of the optic and the cause of the event was the injection system.The patient's current condition is - bcva - 20/150, poor vision, photophobia, foreign body sensation and floaters.Conclusion code: (the collamer single piece iol is generally indicated for primary implantation for the visual correction of aphakia in persons 60 year of age or older in whom a cataractous lens has been removed by cataract extraction.This patient was (b)(6) years old).(b)(4).

Brand Name
SEE H-10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6745615
Report Number2023826-2017-01241
Device Sequence Number856157
Product Code HQL
UDI-Device Identifier00841542102469
UDI-Public00841542102469
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2018
Device Model NumberCC4204A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/31/2017
08/08/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date08/04/2017
09/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR